Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

August 10, 2021Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Aug 10, 2021, 2:13 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 2:13 PM CDT (19:13 UTC)
Expired
Aug 10, 2021, 2:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Hail
0.00 in
Wind
30

County Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3054 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WWUS84 KLIX 101913
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
213 PM CDT Tue Aug 10 2021
 
LAZ037-050-071-072-101945-
Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
213 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern St.
Helena, northeastern Livingston and west central Tangipahoa Parishes
through 245 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Natalbany, or near Hammond, moving north at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hammond, Amite, Amite City, Independence, Albany, Montpelier,
Natalbany and Tickfaw.

This includes Interstate 55 in Louisiana between mile markers 31 and
48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3051 9036 3048 9057 3072 9066 3077 9036
TIME...MOT...LOC 1912Z 170DEG 10KT 3057 9048 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

TD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:21 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 10, 12:21 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1221 PM CDT Tue Aug 10 2021

.UPDATE...
Updated for the 18Z aviation discussion.

&&

.AVIATION...
18Z TAF Package...
VFR conditions prevail at all area airports and will persist
through the forecast period for most airports. Vicinity showers
may temporarily cause lower ceilings and visibilities. MCB will
experience LIFR conditions due to lower ceilings and visibilities
caused by fog around daybreak. KMSY will experience IFR conditions
tomorrow early afternoon briefly due to low ceilings caused by
nearby thunderstorms. MSW

&&

.PREV DISCUSSION... /issued 404 AM CDT Tue Aug 10 2021/

SHORT TERM (Through Thursday)...

The area will continue to be stuck in a normal summertime pattern
over the next couple of days. The main issue will fluctuate
between the heat, where shower and thunderstorm activity does not
develop, and afternoon thunderstorms capable of producing periods
of heavy rain where convection does fire. PW values in excess of
2" will certainly allow for efficent precipitation in storms that
do develop. Otherwise, as mentioned, the heat will be the concern,
especially today. Apparent temperatures as high as 105-106 are
possible this afternoon. Will hold off on a heat advisory for now
given the current forecast and the limited area likely to see
values that high, but will continue to monitor closely for any
changes. Tomorrow and Wednesday, the increased chances of
precipitation should help to keep those slightly more in check.

LONG TERM (Friday through Sunday)...

By this portion of the forecast period, an upper level ridge over
the southeast will be fighting for its existence while a broad
trough pushes into the upper Mississippi and Ohio River Valleys.
Pockets of higher moisture within generally southeast flow will
bring the chance for mostly afternoon thunderstorms. Should be
looking at somewhere around 50% coverage give or take 10%
depending on timing of 2" PW air moving through. As this portion
of the forecast period progresses, higher moisture looks to become
better established locally. There also won't be much subsidence
to inhibit convection as the only upper level ridge in sight will
be centered about 1500 miles northwest of the CWA in the vicinity
of Idaho. Therefore, pretty much stuck with NBM's steady day-to-
day temps and slow increase in POPs.

Moving into next week, the tropics look to be becoming quite a bit
more active. NHC forecast brings Potential tropical cyclone 6 into
the eastern Gulf of Mexico. Uncertainty at this point of the
forecast is quite high with an average error of 200 miles at day 5.
So beyond that would be even more. Thus, viewing this as something
to monitor for now but knowing that at least some potential for
local impacts is possible. The next several weeks could be quite
active in the tropics. Long range models suggest several tropical
waves will be passing across the Atlantic and Caribbean. Get your
hurricane preparation done now rather than waiting till the last
minute.

MEFFER

MARINE...

High pressure building into the region should keep winds and seas
in check for the next few days. Winds will generally be less than
10 knots across the coastal waters through most of the week before
beginning to increase as we move into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  93  74  93  73 /  30  10  40  10
BTR  93  75  93  74 /  30  10  50  10
ASD  94  76  93  76 /  30  10  60  10
MSY  95  79  93  79 /  30  10  60  10
GPT  92  77  91  76 /  40  10  60  20
PQL  93  75  92  76 /  40  20  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Aug 10, 11:51 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1151 AM CDT Tue Aug 10 2021

MSZ081-082-101715-
Jackson MS-Harrison MS-
1151 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northeastern
Harrison and northwestern Jackson Counties through 1215 PM CDT...

At 1151 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Latimer, or 12 miles north of St. Martin, moving north
at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Latimer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8896 3067 8904 3067 8889 3073 8888
      3073 8877 3057 8876
TIME...MOT...LOC 1651Z 165DEG 8KT 3062 8889

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 10, 11:58 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1158 AM CDT Tue Aug 10 2021

MSZ082-101730-
Jackson MS-
1158 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of eastern Jackson
County through 1230 PM CDT...

At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm over
Helena, or near Escatawpa, moving north at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moss Point, Escatawpa, Wade, Helena, Big Point, Hurley and Vancleave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3048 8840 3045 8857 3062 8870 3069 8841
TIME...MOT...LOC 1657Z 162DEG 5KT 3051 8849

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 10, 12:31 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1231 PM CDT Tue Aug 10 2021

MSZ082-101815-
Jackson MS-
1231 PM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northeastern Jackson
County through 115 PM CDT...

At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Escatawpa to near Grand Bay. Movement was
northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Escatawpa, Big Point, Hurley, Wade and Vancleave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8859 3073 8883 3074 8855 3071 8841
      3048 8840
TIME...MOT...LOC 1730Z 139DEG 11KT 3056 8857 3052 8841

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TD
Special weather statement, Aug 10, 1:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 PM CDT Tue Aug 10 2021

LAZ060-061-077-101930-
Western Orleans LA-St. Charles LA-Upper Jefferson LA-
141 PM CDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of north central St.
Charles, southwestern Orleans and northwestern Jefferson Parishes
through 230 PM CDT...

At 140 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jefferson to near St. Rose. These storms were
nearly stationary.

HAZARD...Winds in excess of 30 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Metairie, Laplace, Jefferson, Harahan, Elmwood, River Ridge, St.
Rose, Ama, Waggaman, Bridge City and New Orleans Armstrong Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 213 and 230.
 Interstate 310 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2996 9031 3006 9043 3008 9041 3006 9037
      3005 9026 3004 9025 3002 9018 3002 9013
      2995 9011
TIME...MOT...LOC 1840Z 130DEG 4KT 2998 9016 3000 9029

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD
Special weather statement, Aug 10, 1:54 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
154 PM CDT Tue Aug 10 2021

LAZ061-101930-
Upper Jefferson LA-
154 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of north central
Jefferson Parish through 230 PM CDT...

At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Metairie. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and torrential downpours
         resulting in street flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Metairie, Jefferson, Harahan and Elmwood.

This includes Interstate 10 in Louisiana between mile markers 225 and
231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3004 9024 3004 9023 3003 9022 3002 9018
      3002 9013 2999 9012 2996 9013 2995 9020
TIME...MOT...LOC 1854Z 154DEG 2KT 2999 9016

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TD
Special weather statement, Aug 10, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CDT Tue Aug 10 2021

LAZ037-050-071-072-101945-
Livingston LA-St. Helena LA-Northern Tangipahoa LA-
Southern Tangipahoa LA-
213 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southeastern St.
Helena, northeastern Livingston and west central Tangipahoa Parishes
through 245 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Natalbany, or near Hammond, moving north at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hammond, Amite, Amite City, Independence, Albany, Montpelier,
Natalbany and Tickfaw.

This includes Interstate 55 in Louisiana between mile markers 31 and
48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3051 9036 3048 9057 3072 9066 3077 9036
TIME...MOT...LOC 1912Z 170DEG 10KT 3057 9048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:41 PM CDTSpecial Weather StatementLIXSaint Charles49 min
Aug 10, 1:54 PM CDTSpecial Weather StatementLIXSaint Charles36 min
Aug 10, 2:05 PM CDTFlash Flood WarningLIXJefferson81 min
Aug 10, 2:27 PM CDTSpecial Weather StatementLIXSaint Charles33 min
Aug 10, 11:51 AM CDTSpecial Weather StatementLIXStone24 min
Aug 10, 11:58 AM CDTSpecial Weather StatementLIXJackson32 min
Aug 10, 12:31 PM CDTSpecial Weather StatementLIXJackson44 min
Aug 10, 2:52 PM CDTSpecial Weather StatementLIXPearl River23 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.